Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2011, 9:38 PM EDT for Crawford County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 9:38 PM EDT (01:38 UTC)
- Expired
- Aug 18, 2011, 10:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WUUS51 KCLE 190138
SVRCLE
PAC039-190245-
/O.NEW.KCLE.SV.W.0254.110819T0138Z-110819T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
938 PM EDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 1045 PM EDT
* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES NORTHWEST OF LINESVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
CAMBRIDGE SPRINGS...
TITUSVILLE...
SPARTANSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4163 7961 4161 7968 4162 7982 4153 7993
4151 8000 4150 8051 4185 8052 4185 7963
TIME...MOT...LOC 0138Z 225DEG 19KT 4185 8055
$$
DJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:18 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 18, 9:18 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 918 PM EDT THU AUG 18 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL BE OVER THE REGION INTO SATURDAY THEN A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA LATE SATURDAY THROUGH MIDDAY SUNDAY BEFORE HIGH PRESSURE RETURNS FOR THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... UPDATED GRIDS TO REFLECT THE TSRA EASTERN LAKESHORE COUNTIES. MORE CONCENTRATED BAND OF CONVECTION OVER THE NW SHOULD DROP INTO THE SOUTH CENTRAL PART OF THE CWA BY 00Z AND COVERAGE SHOULD START TO DECREASE BY 00Z. AIRMASS REMAINS SOMEWHAT UNSTABLE TONIGHT SO COULD SEE A FEW SHRA/TSRA LINGER DURING THE NIGHT ALTHOUGH MUCH OF THE CONVECTION SHOULD DIE OFF BY LATE EVENING. SINCE PW'S GENERALLY 1 TO 1.5 INCHES FLOODING POTENTIAL SHOULD NOT BE HIGH...HOWEVER...SLOW MOVING NATURE OF THE STORMS COULD STILL PRODUCE SOME LOCALLY HEAVY RAIN IN A SPOT OR TWO. LOWS AGAIN LOOK COMFORTABLE WITH READINGS MAINLY FROM 59 TO 63. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... REMAINS OF FRONTAL BOUNDARY COULD STILL PROVIDE ENOUGH OF A FOCUS FOR WIDELY SCT CONVECTION TO OCCUR SO WILL KEEP SMALL TO SLIGHT CHANCE GOING FOR SE 2/3 THEN TRY AND END THREAT BY MIDNIGHT FRI NIGHT. ANOTHER WEAK COLD FRONT EXPECTED TO SLOWLY WORK ACROSS THE AREA LATER SAT INTO SUN MORNING. SINCE MOISTURE AND DYNAMICS NOT IMPRESSIVE WILL KEEP POPS IN CHANCE CATEGORY. A SECONDARY FRONT MAY BE DROPPING SE NEAR LERI BY LATE SUN NIGHT. MODELS DIFFER BUT MOST HAVE QPF SO THINK KEEPING A CHANCE MAY BE MOST LOGICAL WAY TO GO FOR NOW. TEMPS TO RUN FAIRLY CLOSE TO NORMAL WITH LITTLE DAY TO DAY VARIATION. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE LONG TERM BEGINS ON MONDAY WITH BOTH THE GFS AND ECMWF SHOWING COOL HIGH SURFACE PRESSURE MOVING THROUGH THE LOWER GREAT LAKES. AN UPPER LOW WILL BE CENTERED OVER HUDSON BAY WITH A TROF ALOFT WITH THE AXIS EXTENDING SOUTH OVER THE EASTERN LAKES. WITH THE COOL AIR ALOFT OVER THE AREA WOULD EXPECT AT LEAST A CHANCE OF SHOWERS OVER THE AREA DOWNWIND OF LAKE ERIE. ALSO OUTSIDE CHANCE OF A AFTERNOON SHOWER DEVELOPING ELSEWHERE WITH THE COOL AIR ALOFT DEPENDING ON THE AMOUNT OF MOISTURE AVAILABLE. WILL HAVE 40 POPS NORTHEAST AND 30 ELSEWHERE. MONDAY NIGHT WILL HAVE A SLIGHT CHANCE NORTHEAST IN THE GRAPHICS...OTHERWISE DRY THROUGH TUESDAY NIGHT WITH THE SURFACE HIGH ACROSS THE AREA AND WARMING TEMPS ALOFT. WEDNESDAY WILL NEED TO HAVE ANOTHER CHANCE OF PRECIP BEGINNING WEST AS LOW PRESSURE DEVELOPS OVER THE CENTRAL PLAINS AND MOVES EAST TOWARD THE AREA. WILL CONTINUE WITH CHANCE POPS ELSEWHERE WEDNESDAY NIGHT AND THURSDAY AS THE LOW AND ASSOCIATED MOISTURE MOVE ACROSS THE AREA. USED A MIX OF HPC AND PERSISTENCE FOR POPS AND SKY. FAVORED THE COOLER HPC OVER THE WARMER GFS TEMP GUIDANCE GIVEN THE UPPER TROF AND HIGH SURFACE PRESSURE IN THE AREA. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS CONTINUE ALONG A WEAK COLD FRONT OVER THE LAKE. THE STRONGEST OF THE STORMS REMAINS JUST TO THE EAST OF KTOL. ANOTHER STORM CONTINUES TO APPROACH KYNG. THINK THE ACTIVITY OUT THERE WILL SHOW A GRADUAL WEAKENING TREND THE NEXT COUPLE OF HOURS WITH THE LOSS OF THE SUN. HAVE GIVEN MOST OF THE TAF SITES A TEMPO FOR SHOWERS ALTHOUGH SOME THUNDER CANNOT BE RULED OUT. BRIEF MVFR CONDITIONS ARE POSSIBLE. EXPECT MOST OF THE PRECIP TO BE GONE BY MIDNIGHT. THIS WILL ALLOW WIDESPREAD MVFR FOG TO DEVELOP. PATCHY IFR FOG IS POSSIBLE LATE TONIGHT AWAY FROM THE LAKE. CONDITIONS WILL GRADUALLY IMPROVE AFTER DAYBREAK. OUTLOOK...POSSIBLE NON VFR SATURDAY NIGHT THROUGH SUNDAY NIGHT IN SCATTERED SHOWERS AND THUNDERSTORMS. && .MARINE... LIGHT WINDS EXPECTED TO CONTINUE THE THROUGH THE WEEKEND AS A WEAK PRESSURE GRADIENT PREVAILS OVER LAKE ERIE. TROFFING INCREASES SUNDAY NIGHT AND MONDAY WITH COOLER 850 MB AIR EXPECTED TO SPREAD OVER THE REGION. THIS WILL ALLOW DEEPER MIXING ABOVE THE WARM LAKE AND PERMIT HIGHER WINDS TO REACH THE SURFACE. WAVES MAY REACH SCA CRITERIA ON MONDAY. WEAK HIGH PRESSURE WILL MOVE EAST OF THE REGION TUESDAY AND RELAX THE PRESSURE GRADIENT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS/DJB SHORT TERM...ADAMS LONG TERM...TK AVIATION...KUBINA MARINE...REL
Hazardous weather outlook, Aug 18, 3:48 AM EDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT THU AUG 18 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-190800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 348 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 18, 8:28 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL NORTHWOOD 41.61N 83.48W
08/18/2011 E1.00 INCH WOOD OH AIRPLANE PILOT
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL.
&&
KSCHULERLocal storm report, Aug 18, 8:29 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
829 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL OREGON 41.67N 83.42W
08/18/2011 E2.00 INCH LUCAS OH TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG BALL TO HEN EGG SIZE
HAIL LASTING SEVERAL MINUTES.
&&
KSCHULERLocal storm report, Aug 18, 8:49 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 N TOLEDO 41.68N 83.58W
08/18/2011 LUCAS OH BROADCAST MEDIA
A FEW LARGE TREE LIMBS DOWN.
&&
KSCHULERLocal storm report, Aug 18, 9:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL MADISON 41.77N 81.05W
08/18/2011 E0.75 INCH LAKE OH TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL LASTING SEVERAL
MINUTES.
&&
KSCHULERLocal storm report, Aug 18, 9:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL ORRVILLE 40.85N 81.77W
08/18/2011 E0.25 INCH WAYNE OH TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL.
&&
KSCHULERLocal storm report, Aug 18, 9:32 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL CLEVELAND 41.48N 81.68W
08/18/2011 E0.75 INCH CUYAHOGA OH BROADCAST MEDIA
MEDIA REPORTED PEA TO PENNY SIZE HAIL DOWNTOWN CLEVELAND.
&&
KSCHULERThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:39 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 66 min |
| Aug 19, 6:45 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.